Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diagnosed with epididymitis. Prescribed gabapentin. Is this safe to take along with antibiotic?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
Hello I was diagnosed with epididymitis 4 months ago. And I am now on antibiotics. I went to a different urologist and he prescribed me Gabapentin. So I was wondering if it is safe to take Gabapentin along with my other antiobiotics such as clindamycin.
Posted Sun, 5 May 2013 in Men's Health
Answered by Dr. G.Srinivasan 37 minutes later
Welcome to the forum.
They can be taken together if your kidney function is normal, which would have been assessed by now with tests like blood urea and serum creatinine.
Best regards,
Above answer was peer-reviewed by
Follow-up: Diagnosed with epididymitis. Prescribed gabapentin. Is this safe to take along with antibiotic? 8 hours later
I have been only taking antibiotics, so I was wondering if anti inflammatory drugs are also necessary and if so for how many days should I take them. And does epididymitis burn out itself, if so generally how long does it take.
Answered by Dr. G.Srinivasan 26 minutes later
Acute epididymitis resolves with about three weeks of antibiotics.
But swelling may take upto three months to resolve, especially, if medical attention was sought a little late.
Anti-inflammatory agents can be taken for a week.
Scrotal support is a must (good fitting underwear) for three months .
Ice application thrice daily - ten minute session each time - can make a difference ( ice cubes or slush can be wrapped in plastic bags and applied to the area)
Hope this helps,
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor